Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 5:23 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 5:23 PM CDT (22:23 UTC)
- Expired
- May 8, 2016, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:41 PM CDT | HAIL 1 | 5 Sw Whitewater, KS | QUARTER SIZE HAIL COVERING THE GROUND. |
| May 8, 5:42 PM CDT | HAIL 1.25 | 5 Sw Whitewater, KS | HALF DOLLAR SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
501 WUUS53 KICT 082223 SVRICT KSC015-079-173-082315- /O.NEW.KICT.SV.W.0058.160508T2223Z-160508T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 615 PM CDT * AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY CENTER...MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... WICHITA...NEWTON...PARK CITY...VALLEY CENTER...BEL AIRE...WHITEWATER... KECHI...POTWIN...ELBING...NORTHEAST WICHITA...JABARA AIRPORT AND NEWTON AIRPORT. THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 14 AND 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL KANSAS. LAT...LON 3785 9745 3809 9729 3808 9670 3774 9723 TIME...MOT...LOC 2223Z 223DEG 32KT 3789 9730 HAIL...1.00IN WIND...<50MPH $$ KLEINSASSER
4 follow-up statements
113
WWUS53 KICT 082232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT SUN MAY 8 2016
KSC015-079-173-082315-
/O.CON.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-
532 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BUTLER...NORTHEASTERN SEDGWICK AND SOUTHEASTERN
HARVEY COUNTIES...
AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
KECHI...OR 7 MILES NORTHEAST OF VALLEY CENTER...MOVING NORTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...BEL AIRE...WHITEWATER...
KECHI...POTWIN...ELBING...NORTHEAST WICHITA...JABARA AIRPORT AND NEWTON
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3785 9745 3809 9729 3808 9670 3774 9723
TIME...MOT...LOC 2232Z 222DEG 25KT 3789 9726
HAIL...1.75IN
WIND...60MPH
$$
DARMOFAL351
WWUS53 KICT 082246
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN MAY 8 2016
KSC173-082255-
/O.CAN.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
SEDGWICK KS-
546 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3786 9715 3791 9715 3791 9730 3809 9723
3808 9670 3784 9708
TIME...MOT...LOC 2245Z 235DEG 27KT 3793 9714
$$
KSC015-079-082315-
/O.CON.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
BUTLER KS-HARVEY KS-
546 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BUTLER AND SOUTHEASTERN HARVEY COUNTIES...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEWATER...
MOVING NORTHEAST AT 30 MPH. THIS STORM PRODUCED HALF DOLLAR SIZED
HAIL JUST SOUTH OF WHITEWATER.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN AND ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3786 9715 3791 9715 3791 9730 3809 9723
3808 9670 3784 9708
TIME...MOT...LOC 2245Z 235DEG 27KT 3793 9714
HAIL...2.00IN
WIND...60MPH
$$
DARMOFAL712
WWUS53 KICT 082254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT SUN MAY 8 2016
KSC079-082303-
/O.CAN.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
HARVEY KS-
554 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3786 9715 3809 9715 3808 9670 3784 9708
TIME...MOT...LOC 2253Z 223DEG 32KT 3799 9707
$$
KSC015-082315-
/O.CON.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
BUTLER KS-
554 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BUTLER COUNTY...
AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTWIN...OR
JUST EAST OF WHITEWATER...MOVING NORTHEAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN AND ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3786 9715 3809 9715 3808 9670 3784 9708
TIME...MOT...LOC 2253Z 223DEG 32KT 3799 9707
HAIL...2.00IN
WIND...60MPH
$$
DARMOFAL186
WWUS53 KICT 082311
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT SUN MAY 8 2016
KSC015-082320-
/O.EXP.KICT.SV.W.0058.000000T0000Z-160508T2315Z/
BUTLER KS-
611 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3786 9715 3809 9715 3808 9670 3784 9708
TIME...MOT...LOC 2309Z 223DEG 32KT 3799 9707
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:28 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 8, 2:28 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 228 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 228 PM CDT SUN MAY 8 2016 SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG. DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY MIDNIGHT. THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 228 PM CDT SUN MAY 8 2016 PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1248 PM CDT SUN MAY 8 2016 ONGOING THUNDERSTORMS WILL CONTINUE EAST OF A LINE FROM KSLN-KGBD ALL THE WAY INTO SOUTHEAST KANSAS. THE BACK EDGE OF THE STORMS SHOULD MOVE THROUGH IN A SOUTHWEST TO NORTHEAST FASHION BEGINNING AT 19-20Z FOR ICT. THUNDERSTORMS WILL DEVELOP ALONG HIGHWAY 283 AROUND 22Z AND MOVE NORTHEAST. THESE HAVE THE POTENTIAL TO PRODUCE BASEBALL HAIL, DAMAGING WIND, AND POSSIBLE TORNADOES. THE STORMS WILL BE SCATTERED THEREFORE...NAVIGATION AROUND THEM MAY NOT BE TOO MUCH OF A PROBLEM. CIGS/VSBYS SHOULD REMAIN VFR OUTSIDE OF STORMS..WITH SCT015 POSSIBLE FROM 10Z-14Z FROM KICT EAST. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 56 85 / 50 30 20 10 HUTCHINSON 60 81 55 84 / 60 20 20 10 NEWTON 62 79 56 84 / 50 40 30 10 ELDORADO 63 78 57 84 / 40 40 30 10 WINFIELD-KWLD 64 80 56 86 / 30 40 30 10 RUSSELL 54 79 54 82 / 50 20 20 20 GREAT BEND 54 80 54 83 / 50 20 20 20 SALINA 60 80 56 83 / 60 30 20 10 MCPHERSON 60 80 55 83 / 60 30 20 10 COFFEYVILLE 65 77 63 84 / 50 60 50 10 CHANUTE 64 76 61 83 / 50 60 50 10 IOLA 64 76 61 82 / 50 60 50 10 PARSONS-KPPF 64 77 62 83 / 50 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KED LONG TERM...KED AVIATION...KRC
Hazardous weather outlook, May 8, 3:32 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT SUN MAY 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 332 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS THIS EVENING. SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS AREA DURING THE LATE AFTERNOON AND EVENING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 8, 1:41 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT SUN MAY 8 2016
KSZ093-081945-
COWLEY KS-
141 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ARKANSAS CITY...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...UDALL...BURDEN...ATLANTA...GEUDA SPRINGS...
ROCK...STROTHER FIELD AIRPORT AND WINFIELD CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3701 9714 3722 9715 3747 9714 3748 9688
3746 9655 3700 9699
TIME...MOT...LOC 1838Z 224DEG 39KT 3714 9706
COOKSpecial weather statement, May 8, 2:45 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT SUN MAY 8 2016
KSZ053-069-070-082030-
CHASE KS-GREENWOOD KS-BUTLER KS-
245 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 18 MILES EAST OF BURNS...OR 21 MILES
NORTHWEST OF EUREKA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CASSODAY AND MATFIELD GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3817 9635 3817 9617 3792 9654 3805 9670
3835 9636
TIME...MOT...LOC 1943Z 226DEG 33KT 3805 9656
COOKSpecial weather statement, May 8, 3:51 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SUN MAY 8 2016
KSZ082-091-082115-
HARPER KS-KINGMAN KS-
351 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...NORWICH...MURDOCK...WATERLOO...RAGO...RUNNYMEDE...MT VERNON AND
CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3734 9816 3773 9798 3773 9781 3738 9781
3722 9798
TIME...MOT...LOC 2051Z 216DEG 34KT 3735 9802
COOKSpecial weather statement, May 8, 4:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT SUN MAY 8 2016 KSZ067-082-083-082200- SEDGWICK KS-KINGMAN KS-RENO KS- 429 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHENEY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...VALLEY CENTER...GODDARD...MAIZE...CHENEY...SEDGWICK...COLWICH... HAVEN...GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...MURDOCK... WATERLOO...LAKE AFTON...CHENEY LAKE AND MT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3750 9768 3750 9805 3791 9787 3791 9730 TIME...MOT...LOC 2128Z 213DEG 36KT 3767 9777 KLEINSASSER
Special weather statement, May 8, 4:59 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 459 PM CDT SUN MAY 8 2016 KSZ067-068-083-082230- SEDGWICK KS-HARVEY KS-RENO KS- 459 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 530 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO NEAR MAIZE...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE... HALSTEAD...SEDGWICK...COLWICH...HAVEN...BURRTON...MOUNT HOPE...ANDALE... BENTLEY AND CHENEY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9784 3817 9770 3792 9715 3765 9756 TIME...MOT...LOC 2157Z 219DEG 29KT 3787 9763 3774 9750 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:36 AM CDT | Special Weather Statement | ICT | Lincoln | 24 min |
| May 8, 7:52 AM CDT | Special Weather Statement | ICT | Reno | 38 min |
| May 8, 1:41 PM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| May 8, 2:45 PM CDT | Special Weather Statement | ICT | Chase | 45 min |
| May 8, 3:51 PM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| May 8, 4:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| May 8, 4:59 PM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| May 8, 6:15 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| May 8, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.